Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 22, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at May 10, 2000, 8:48 AM EDT for Seneca County, New York. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 10, 2000, 8:48 AM EDT (12:48 UTC)
- Expired
- May 10, 2000, 9:15 AM EDT
- In force
- 27 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Seneca County, NY
The radar
The Binghamton radar (KBGM), 115 km from the middle of the area, began a volume at 12:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 8:50 AM EDT | Hail 1 | Geneva, NY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 0.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 101250 SVRBGM NYC099-101315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 848 AM EDT WED MAY 10 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SENECA COUNTY IN CENTRAL NEW YORK. * UNTIL 915 AM EDT. * AT 844 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHEAST OF GENEVA...OR ABOUT OVER BORDER CITY...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEHIGH VLY JCT...MAGEE AROUND 855 AM EDT. LARGE HAIL AND VERY HEAVY RAIN IS LIKELY. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WwINDOWS. INTENSE LIGHTNING IS ALSO OCCURRING WITH THIS STORM. JAB LAT...LON 4293 7710 4280 7692 4317 7638 4333 7660
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:20 AM EDT, 5 hours 28 minutes earlier.
Area forecast discussion, May 10, 3:20 AM EDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 320 AM EDT WED MAY 10 2000 CONVECTION CONTINUES EARLY THIS MORNING ACROSS WRN AND CENTRAL NYS AND NW PA AND NOT LOOKING TOO IMPRESSIVE IN OUR FA. STATIONARY BOUNDARY ACROSS NY/PA BORDER THAT FIRED THE STORMS HAS MOVED NORTH THRU THE AREA. SCATTERED PULSE TYPE THUNDERSTORMS ACROSS THE FA NOT SHOWING MUCH ORGANIZATION. THUS SVR WATCH WILL BE ALLOWED TO EXPIRE PER SPC. SFC LOW PRESSURE TRAVELS NORTHEAST TODAY ALONG THE ST LAWRENCE VALLEY...DRAGGING THE LONG AWAITED COLD FRONT ACROSS THE REGION TODAY. MID/UL TROF ALSO MOVING ENEWD AND WILL REACH ERN NYS AROUND 12Z THIS MORNING. QUESTION FOR TODAY IS HOW MUCH INSTABILITY THERE WILL BE ACROSS THE FA GIVEN EARLIER CONVECTION AND AMT OF CLD COVER. NGM MUCH MORE UNSTABLE TODAY VS ETA. ATMOS HAS BEEN WORKED OVER WITH TODAYS CONVECTION EXCPT FOR AREAS ACROSS NE PA THAT DID NOT SEE AS MUCH. ALSO MORE SUN ACROSS ERN SECTIONS AND LATER ARRIVAL OF FROPA. GOOD LOW LEVEL FLOW SWLY OF 35-40KTS AT 12Z IS PROGGED TO WEAKEN DURING THE MORNING. GENERALLY EXPECT A COMPROMISE IN MARGINALLY UNSTABLE AIRMASS WITH ISOLATED SVR POSSIBLE WITH LEADING EDGE OF TSRA AHEAD OF SHRA AND FROPA. ETA AND NGM KEEP PRECIP IN AREA THRU ABOUT MIDNIGHT TONIGHT SO WILL CONTINUE WITH EVENING CHC THEN CLEARING FOR MOST ZONES. QUIET WEATHER IN STORE FOR THURSDAY AND FRIDAY AS HIGH PRESSURE BUILDS INTO THE REGION. .BGM...NONE. JML
In the hours before
Special weather statement, May 10, 8:44 AM EDT, 4 minutes before
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-101800- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 844 AM EDT WED MAY 10 2000 ...SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE TODAY ACROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA... SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD TODAY AS A COLD FRONT APPROACHES THE REGION THIS AFTERNOON. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE FINGER LAKES AND CENTRAL SOUTHERN TIER OF NEW YORK LATE THIS MORNING...AND THEN MOVE EASTWARD ACROSS THE REMAINDER OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA THIS AFTERNOON. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL AND STRONG WINDS. IN ADDITION...HEAVY RAINS WILL BE POSSIBLE WHICH MAY CAUSE SOME LOCALIZED FLOODING. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR POSSIBLE WATCHES OR WARNINGS. WEATHER INFORMATION CAN ALSO BE FOUND ON OUR WEB SITE AT HTTP://WWW.NWS.NOAA.GOV/ER/BGM. BRADY
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 8:29 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 61 min |
| May 9, 8:40 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 60 min |
| May 10, 7:18 AM EDT | Severe Thunderstorm Warning | BGM | Steuben | 57 min |
| May 10, 7:24 AM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 36 min |
| May 10, 8:56 AM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 34 min |
| May 10, 9:50 AM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 55 min |
| May 10, 10:57 AM EDT | Severe Thunderstorm Warning | BGM | Chemung, Tompkins | 48 min |
| May 10, 11:07 AM EDT | Severe Thunderstorm Warning | BGM | Broome | 38 min |
| May 10, 11:12 AM EDT | Severe Thunderstorm Warning | BGM | Steuben | 63 min |
| May 10, 11:28 AM EDT | Severe Thunderstorm Warning | BGM | Tioga | 47 min |
| May 10, 11:29 AM EDT | Severe Thunderstorm Warning | BGM | Chenango | 61 min |
| May 10, 11:30 AM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 60 min |
| May 10, 11:30 AM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 60 min |
| May 10, 11:33 AM EDT | Severe Thunderstorm Warning | BGM | Cortland | 42 min |
| May 10, 11:39 AM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 66 min |
| May 10, 11:46 AM EDT | Severe Thunderstorm Warning | BGM | Yates | 59 min |
| May 10, 11:52 AM EDT | Severe Thunderstorm Warning | BGM | Delaware, Sullivan | 68 min |
| May 10, 11:55 AM EDT | Severe Thunderstorm Warning | BGM | Broome | 50 min |
| May 10, 12:03 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga | 57 min |
| May 10, 12:09 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler | 66 min |
| May 10, 12:23 PM EDT | Severe Thunderstorm Warning | BGM | Seneca | 37 min |
| May 10, 12:30 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 60 min |
| May 10, 12:32 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 43 min |
| May 10, 12:38 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga | 67 min |
| May 10, 12:38 PM EDT | Severe Thunderstorm Warning | BGM | Madison | 67 min |
| May 10, 12:38 PM EDT | Severe Thunderstorm Warning | BGM | Tompkins | 37 min |
| May 10, 12:54 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 66 min |
| May 10, 1:00 PM EDT | Tornado Warning | BGM | Tompkins | 45 min |
| May 10, 1:06 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 54 min |
| May 10, 1:24 PM EDT | Severe Thunderstorm Warning | BGM | Cortland, Onondaga | 51 min |
| May 10, 1:38 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 52 min |
| May 10, 1:54 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 51 min |
| May 10, 2:44 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Cortland, Tioga | 46 min |
| May 10, 3:19 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 41 min |
| May 10, 3:19 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 41 min |
| May 10, 3:48 PM EDT | Flash Flood Warning | BGM | Broome, Chenango | 3 hr |
| May 10, 5:35 PM EDT | Flash Flood Warning | BGM | Tioga | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.